Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

What happens when suffering from OCD?

User rating for this question
Answered by

Practicing since : 2005
Answered : 947 Questions
Hi, I'm a bit concerned about the state of my mental health. I recent discovered that my emetophobia is actually a form of OCD, which makes sense given my deep fear of change. Anyway, I was hoping that what I'm going through now is a new, escalated form of that behavior, an upgrade to POCD rather than an issue of latency. It would be helpful to get an expert opinion on this. These thoughts are escalating and my reactions to them are worsening. Can you help me dissect this a bit?
Posted Fri, 24 Jan 2014 in Mental Health
Answered by Dr. Manisha Gopal 18 minutes later
Brief Answer: Start medicines please, it will help a lot Detailed Answer: hello nod welcome to HCM! I have read yoru question carefully and from my clinical experince I can tell you that there is some problem with thoughts in you, and that there is an intense need maintain sameness all time. In OCD, -- there are one or more thoughts or acts which patients has to repeat, as he cannot resist them. ( emetophobia can be one of them) - the thoughts are considered to be his own, but not he does not want to have them - he is unable to make them change and they come repeatedly to him, causing distress - usually he has insight to the thoughts been irrational, but in severe cases, the insight is lost In your case, I think that you have never been treated, you are young female, and I can understand how you might be disturbed by them now. But in away knowing that it is an illness, it will help you, as now you will want to stop them and will be ready to take medicines to help yourself. I have seen patients showing excellent response with fluvoxamine 50-150 mg, along with may be some thing like resperidone ( lately if needed). You have mentioned that the thoughts are escalating, so I feel that adding something initially will give better and quick response in your case. Ther is very good response when medicines are combinaed with CBT ( ERP) in OCD, almost vanishing the disorder. ---but in OCD, the patient has to do some homework , unlike some other psychiatric illness where only drugs are enough. So, you have to repeat and practice ERP at home, and have to try to curb the patterned behaviour. There are many patients whom I have seen becoming absolutely fine with treatment. So, please donot feel so sad about it. You should meet your doctor, and discuss these medicines with him, he will know how to go about with therapy also. Feel free to ask more questions for clarification if you need. If you are satisfied, kindly rate the answer Dr. Manisha Gopal MD psychiatry
Above answer was peer-reviewed by
Follow-up: What happens when suffering from OCD? 2 hours later
Thank you, part of my tendencies lately is to seek out reassurance that my thoughts aren't indicative of my personality, but something attacking it. Thanks for responding, I actually have a consultation next week with my GP.
Answered by Dr. Manisha Gopal 1 hour later
Brief Answer: thanks, Go ahead with treatment Detailed Answer: hello, Thank you for this reply...I can very well understand that how you must be is the illness which makes people do what they would not do otherwise... Go ahead with treatment, it will surely be helpful. ####it is fine to seek reassurance...It only indicates that one is worried about ones health. Every psychiatrist ( actually every doctor understands it) very well. Wish you good health and a speedy recovery! Please feel free to ask more questions for clarification. If you are satisfied, kindly rate the answer and close the query. Dr. Manisha Gopal MD Psychiatry
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor